MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND S5 UPS MODULE; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND S5 UPS MODULE; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 28-98-80
Medical Device Problem Code Device Operational Issue (2914)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/30/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no patient involvement.Livanova (b)(4) manufactures the s5 ups module.The incident occurred in (b)(6).This medwatch report is being filed on behalf of livanova (b)(4).A livanova field service representative was dispatched to the facility to investigate.The service representative was able to confirm the reported issue.The technician replaced the batteries, the hud board, the dc/dc module and the ups module to resolve the issue.Subsequent functional verification testing was completed without further issues and the unit was returned to service.The board, dc/dc module and ups module were returned to livanova (b)(4) for further evaluation.During the investigation, a faulty resistor and a faulty capacitor were identified on the hus board.These faulty components were determined to be the root cause of the reported issue.The board will be scrapped and the dc/dc and ups modules will be returned to the customer.A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova (b)(4) received a report that an s5 ups module was found to be faulty when the device was started during setup.If the device was switched to ups mode, the display module would turn on and off.There was no patient involvement.

Brand Name
S5 UPS MODULE
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstr. 25
munich 80939
GM  80939
MDR Report Key6881062
Report Number9611109-2017-00738
Device Sequence Number712499
Product Code DTQ
UDI-Device Identifier04033817901259
UDI-Public010403381790125911170413
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number28-98-80
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2017
Initial Report FDA Received Date09/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1